Many people fear that they will have nausea and vomiting while receiving chemotherapy . However, these side effects are less common and often less severe than commonly thought. Effective anti-nausea drugs can prevent or lessen nausea and vomiting in most people.

It is important that you tell your doctor or nurse if you do have these symptoms, especially if the vomiting lasts more than a day or if you cannot keep liquids down. You may feel sick a few hours after chemotherapy. Some people also have delayed side effects, feeling nauseous and vomiting a few days after treatment. This is still related to treatment, so be sure to tell your healthcare team.

Also remember that different drugs work for different people. You may need more than one drug to get relief. Continue to work with your team to find the drug or drugs that work best for you.

Tips for Coping  

In addition to taking your medication, here are some steps that you can take to reduce nausea and vomiting:

  • Food and drink tips: